MAUDE Adverse Event Report: ORTHALIGN INC. ORTHALIGN PLUS; NAVIGATION UNIT

ORTHALIGN INC. ORTHALIGN PLUS; NAVIGATION UNIT
Model Number 403001-05
Medical Device Problem Codes Incorrect Measurement (1383); No Apparent Adverse Event (3189)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An orthalign distributor reported that the second navigation unit that the surgeon attempted to use gave a flexion reading of 11 degrees.This was again an extreme angle that the surgeon knew was incorrect.Orthalign's representative noted that this particular surgeon has done hundres of cases and know this.Orthalign plus units have been cleared by the fda with the claim of +/- 3 degrees.This navigation unit was discarded after use.An investigation into the dhr for this device will be preformed and a follow up report will generated and submitted.With an abundance of caution this report is being filed with the understanding of the potential patient harm that could result from an accuracy malfunction of this magnitude.A follow up report will be filed with the investigation findings.
 
Event or Problem Description
Navigation unit ((b)(4)) gave a flexion reading of 11 degrees, extreme.
 
Additional Manufacturer Narrative
A review of the design history file was performed by a trained orthalign, inc.Employee.The results of this review indicated that the device passed all manufacturing specifications prior to commercial release.The product was discarded after use and not returned to orthalign, inc.And therefore a failure analysis could not be performed and the complaint could not be confirmed.

Brand Name
ORTHALIGN PLUS
Common Device Name
NAVIGATION UNIT
Manufacturer (Section D)
ORTHALIGN INC.
120 columbia
suite 500
aliso viejo CA 92656
MDR Report Key8584229
Report Number3007521480-2019-00011
Device Sequence Number2319305
Product Code OLO
UDI-Device Identifier00851977007901
UDI-Public00851977007901
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K171780
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Model Number403001-05
Device Catalogue Number403001-05
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/08/2019
Supplement Date Received by Manufacturer10/16/2019
Initial Report FDA Received Date05/06/2019
Supplement Report FDA Received Date06/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;